MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42511E
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite gravity set had disconnection.The following information was provided by the initial reporter: 1st case the clave disconnected and fell off during transport to the or.
 
Additional Manufacturer Narrative
Two of the samples showed evidence that the luer connection between the stopcocks of the assembly were cracked.The customer complaint of connection issues was confirmed.The third sample submitted shows that the tubing after the male luer directly after the two stopcock connections is missing.The customer claim of misassembly was confirmed.The fourth sample shows that the distal male luer connection is missing from the assembly.Further examination under magnification shows that there is no evidence of solvent on the bonding surfaces.The customer complaint of separation was confirmed.Due to the condition of the samples provided, none of the sample could be tested for flow issues.Each of the samples were damaged and flow testing could not be conducted.Investigation of root cause was forwarded to manufacturing for evaluation.A root cause analysis for flow issues could not be conducted because the samples submitted could not be investigated due to the damages on the samples.The damage to the stopcock connectors could not be replicated at the manufacturing facility in the production process.Additionally, there were no indications that the issue could have been created during the handling of the product during production.Review of the customer description of events indicate that the issue was detected during use and therefore a root cause for the failure could not be determined.The investigation to the separated tubing and the missing second section of the tubing indicated that the root cause for the issue was that the assembler did not follow the work instructions correctly at the manufacturing facility.This product has been moved to a different manufacturing facility and we will continue to track and trend if any negative trend is observed.A device history record review for model 42511e lot number 25019227 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Additional Manufacturer Narrative
Follow up for corrected device evaluation.One sample of product 42511e was submitted for quality evaluation.Four samples of product mx4452 were also received and will be addressed in bd complaint (b)(4).Examination of the sample of 42511e indicates that it is missing the rest of the tubing after the male luer connector after two t-connectors.The customer complaint of misassembly was confirmed.Due to the sample not having the rest of the tubing, the reported failures of flow issues - fluid blockage, connection issues, flow issues - accuracy and separation could not be confirmed.The investigation of the missing second section of the tubing indicated that the root cause for the issue was that the assembler did not follow the work instructions correctly at the manufacturing facility.This product has been moved to a different manufacturing facility and we will continue to track and trend if any negative trend is observed.A device history record review for model 42511e lot number 25019227 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22749973
Report Number9616066-2025-02282
Device Sequence Number18292369
Product Code FPA
UDI-Device Identifier10885403235412
UDI-Public(01)10885403235412
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42511E
Device Lot Number25019227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer12/01/2025
01/16/2026
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date12/02/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown